Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 8, 2009, 8:39 AM CDT for 5 counties in Missouri. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 8:39 AM CDT (13:39 UTC)
- Expired
- Mar 8, 2009, 9:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Douglas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 8:50 AM CDT | TSTM WND GST 55 | Conway, MO | |
| Mar 8, 8:50 AM CDT | HAIL 1 | Conway, MO | |
| Mar 8, 8:58 AM CDT | TSTM WND DMG | Conway, MO | BUILDING DAMAGE REPORTED IN TOWN. |
| Mar 8, 9:11 AM CDT | HAIL 0.75 | Dry Knob, MO | |
| Mar 8, 9:24 AM CDT | TSTM WND DMG | 3 Nw Competition, MO | HOME DAMAGED AT HIGHWAY O AND ROAD 181. |
| Mar 8, 9:55 AM CDT | TSTM WND DMG | 3 Nw Competition, MO | HOME DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 6:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 081339
SVRSGF
MOC043-067-105-225-229-081445-
/O.NEW.KSGF.SV.W.0039.090308T1339Z-090308T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 945 AM CDT.
* AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKLAND TO 14
MILES WEST OF ROGERSVILLE TO 21 MILES WEST OF OLDFIELD...MOVING
EAST AT 27 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CONWAY BY 905 AM CDT.
ROGERSVILLE AND MARSHFIELD BY 915 AM CDT.
NIANGUA BY 920 AM CDT.
FORDLAND BY 930 AM CDT.
DIGGINS BY 940 AM CDT.
SEYMOUR BY 945 AM CDT.
THE TOWNS OF ELKLAND...PHILLIPSBURG...NORTHVIEW...OLDFIELD...
MORGAN...BRUNER...RADER...KELTNER...ELKHEAD AND TWIN BRIDGES ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3748 9306 3749 9286 3766 9286 3765 9225
3694 9267 3694 9307
TIME...MOT...LOC 1339Z 256DEG 24KT 3750 9301 3719 9328
3697 9340
$$
LINDENBERG4 follow-up statements
000
WWUS53 KSGF 081354
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT SUN MAR 8 2009
MOC043-067-105-225-229-081445-
/O.CON.KSGF.SV.W.0039.000000T0000Z-090308T1445Z/
WRIGHT MO-WEBSTER MO-LACLEDE MO-CHRISTIAN MO-DOUGLAS MO-
854 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN CHRISTIAN...NORTHWESTERN DOUGLAS...SOUTHERN
LACLEDE...WEBSTER AND WESTERN WRIGHT COUNTIES...
AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
PHILLIPSBURG TO NORTHVIEW TO ROGERSVILLE...MOVING EAST AT 44 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NIANGUA AND MARSHFIELD BY 900 AM CDT.
FORDLAND BY 905 AM CDT.
DIGGINS BY 910 AM CDT.
SEYMOUR BY 920 AM CDT.
MANSFIELD BY 930 AM CDT.
HARTVILLE BY 940 AM CDT.
THE TOWNS OF ELKHEAD...RADER...MORGAN...DOGWOOD...TWIN BRIDGES...DRY
KNOB...DUNCAN...GROVESPRING...ODIN AND FALCON ARE IN THE PATH OF
THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 91 AND 125.
THIS STORM PRODUCED 60 MPH AND 1 INCH HAIL IN THE TOWN OF CONWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3748 9306 3749 9286 3766 9285 3765 9225
3694 9267 3694 9307
TIME...MOT...LOC 1354Z 251DEG 38KT 3763 9269 3732 9297
3710 9309
$$
LINDENBERG000
WWUS53 KSGF 081416
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 AM CDT SUN MAR 8 2009
MOC043-081426-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-090308T1445Z/
CHRISTIAN MO-
916 AM CDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3706 9290 3730 9282 3747 9271 3766 9253
3765 9225 3694 9267 3694 9291
TIME...MOT...LOC 1416Z 251DEG 38KT 3770 9241 3739 9269
3717 9281
$$
MOC067-105-225-229-081445-
/O.CON.KSGF.SV.W.0039.000000T0000Z-090308T1445Z/
WRIGHT MO-WEBSTER MO-LACLEDE MO-DOUGLAS MO-
916 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHWESTERN DOUGLAS...SOUTHEASTERN LACLEDE...SOUTHEASTERN
WEBSTER AND WESTERN WRIGHT COUNTIES...
AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DRY KNOB TO
GROVESPRING TO DIGGINS...MOVING EAST AT 44 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MANSFIELD BY 930 AM CDT.
HARTVILLE BY 940 AM CDT.
THE TOWNS OF GROVESPRING...ODIN...FALCON AND COMPETITION ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3706 9290 3730 9282 3747 9271 3766 9253
3765 9225 3694 9267 3694 9291
TIME...MOT...LOC 1416Z 251DEG 38KT 3770 9241 3739 9269
3717 9281
$$
LINDENBERG000
WWUS53 KSGF 081428
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 AM CDT SUN MAR 8 2009
MOC225-081437-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-090308T1445Z/
WEBSTER MO-
928 AM CDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3707 9269 3726 9268 3727 9270 3748 9270
3766 9253 3765 9225 3694 9267 3694 9274
TIME...MOT...LOC 1427Z 260DEG 38KT 3764 9224 3733 9252
3712 9264
$$
MOC067-105-229-081445-
/O.CON.KSGF.SV.W.0039.000000T0000Z-090308T1445Z/
WRIGHT MO-LACLEDE MO-DOUGLAS MO-
928 AM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTH CENTRAL DOUGLAS...SOUTHEASTERN LACLEDE AND WESTERN WRIGHT
COUNTIES...
AT 927 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
FALCON TO 6 MILES NORTH OF HARTVILLE TO MANSFIELD...MOVING EAST AT 44
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL DOUGLAS...SOUTHEASTERN LACLEDE AND WESTERN WRIGHT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WARNING ALSO REMAINS IN EFFECT FOR DOUGLAS COUNTY UNTIL
1030 AM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3707 9269 3726 9268 3727 9270 3748 9270
3766 9253 3765 9225 3694 9267 3694 9274
TIME...MOT...LOC 1427Z 260DEG 38KT 3764 9224 3733 9252
3712 9264
$$
LINDENBERG000
WWUS53 KSGF 081441 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT SUN MAR 8 2009
MOC067-105-229-081452-
/O.EXP.KSGF.SV.W.0039.000000T0000Z-090308T1445Z/
WRIGHT MO-LACLEDE MO-DOUGLAS MO-
941 AM CDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS...
SOUTHEASTERN LACLEDE AND WESTERN WRIGHT COUNTIES EXPIRES AT 945 AM
CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.
LAT...LON 3707 9269 3726 9268 3727 9270 3748 9270
3766 9253 3765 9225 3694 9267 3694 9274
TIME...MOT...LOC 1442Z 260DEG 38KT 3766 9203 3736 9232
3715 9244
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 7:31 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 8, 7:31 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 AM CDT SUN MAR 8 2009 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THUNDERSTORMS ARE CONTINUING TO INTENSIFY ALONG A COLD FRONT WHICH IS JUST NOW CROSSING THE MO/KS STATE LINE. THE NORTHERN END OF THIS LINE HAS BEEN MUCH MORE ACTIVE WITH BOWING SEGMENTS AND EMBEDDED CIRCULATIONS. THERE HAVE BEEN REPORTS OF DAMAGE NEAR THE TOWN OF HAMMOND IN BOURBON COUNTY WITH AN EARLIER STORM. AT THIS TIME DAMAGING WINDS ARE EXPECTED WITH ANY BOWING SEGMENTS WITH QUICK EVOLVING TORNADOES POSSIBLE WITH ENHANCING FEATURES SUCH AS REAR INFLOW NOTCHES. THE SOUTHERN HALF OF THE LINE IS A LITTLE LESS ORGANIZED...BUT STILL CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. WILL MAINTAIN A CLOSE EYE ON THIS ACTIVITY AS INSTABILITY AHEAD OF THE FRONT IS STILL CONDUCING OF SUPPORTING SEVERE LINE SEGMENTS. GAGAN && .DISCUSSION... MAIN FORECAST CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL DEAL WITH SHOWER AND THUNDERSTORM POTENTIAL THIS MORNING...THEN WITH SHOWER AND THUNDERSTORM CHANCES MONDAY INTO TUESDAY. FINALLY ATTENTION TURNS TO A MUCH COLDER AIRMASS THAT WILL WORK ITS WAY INTO THE AREA DURING THE MIDDLE PORTIONS OF THE WEEK. CURRENTLY...UPPER LEVEL TROUGH IS PUSHING INTO THE WEST CENTRAL PLAINS. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW ACROSS SOUTH CENTRAL KANSAS TO THE NORTHEAST THROUGH NORTHERN MISSOURI INTO ILLINOIS. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND NORTH OF THE FRONT FROM CENTRAL KANSAS INTO NORTHERN MISSOURI INTO ILLINOIS. THE SURFACE LOW IS BEGINNING TO MOVE TO THE NORTHEAST AS THE UPPER LEVEL TROUGH PUSHES EAST. OVER THE LAST HOUR SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP IN THE AREA OF LOW PRESSURE AND SOUTHWARD ALONG THE COLD FRONT. THE UPPER LEVEL TROUGH WAS SLOW TO PUSH ACROSS THE ROCKIES TODAY...BUT IT SHOULD ACCELERATE TO THE EAST THIS MORNING AS THE TROUGH PUSHES EAST. AT THE SFC THE LOW PRESSURE WILL MOVE TO THE NORTHEAST WITH THE COLD FRONT EXPECTED TO MOVE INTO THE WESTERN CWA SHORTLY BEFORE SUNRISE THIS MORNING. ONCE THE LOW MOVES NORTH OF THE AREA THE FRONT SHOULD RAPIDLY PUSH EAST THROUGH THE CWA AND IT IS EXPECTED TO EXIT THE EASTERN CWA BY NOON. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AS IT PUSHES EAST. THE QUESTION WITH REGARDS TO TODAYS POPS IS JUST HOW FAR EAST WILL THE FRONT AND ASSOCIATED PRECIPITATION BE AT 7 AM THIS MORNING. WILL LIKELY MAKE A LAST MINUTE ADJUSTMENT FOR POPS BASED ON LATEST RADAR TRENDS. THE BETTER COVERAGE WILL LIKELY BE ACROSS CENTRAL MISSOURI CLOSER TO THE SURFACE LOW AND BETTER LIFT. THERE SHOULD STILL BE MUCAPE OF AROUND 500 J/KG AHEAD OF THE FRONT THIS MORNING. THE MORNING TIMING OF THE FRONTAL PASSAGE SHOULD LIMIT SEVERE POTENTIAL...BUT CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM...ALL IN ALL THE SEVERE THREAT SHOULD BE LIMITED. PRECIPITATION IS EXPECTED TO MOVE EAST OF THE AREA BY THIS AFTERNOON AND A COOLER AIRMASS WILL WORK INTO THE AREA. TEMPERATURES WILL LIKE DROP BEHIND THE FRONT AND SLOWLY RISE THIS AFTERNOON. THE COLD FRONT WILL DROP SOUTH INTO CENTRAL ARKANSAS AND STALL TONIGHT. THEN IT WILL SURGE BACK TO THE NORTH AS A WARM FRONT ON MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT ACROSS THE AREA. IF ENOUGH INSTABILITY CAN DEVELOP A FEW STORMS MAY BECOME SEVERE...WITH THE BETTER CHANCES ACROSS THE WESTERN CWA WHERE BETTER INSTABILITY SHOULD RESIDE. THIS ACTIVITY WILL BE IN AN AREA OF WARM AIR ADVECTION AND WILL BE ELEVATED...WITH THE PRIMARY SEVERE HAZARD BEING MARGINALLY SEVERE HAIL. THE FRONT WILL PUSH NORTH OF THE AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. A COLD FRONT WILL THEN PUSH EAST THROUGH THE AREA LATE MONDAY NIGHT INTO TUESDAY. WIND SHEAR WILL BE SIGNIFICANT ENOUGH WITH THIS SYSTEM TO SUPPORT ORGANIZED STORMS... SO IF ENOUGH INSTABILITY CAN DEVELOP SEVERE STORMS WILL BE POSSIBLE. THIS WILL DEPEND MOST ON THE EXACT TIME OF THE FRONTAL PASSAGE. IF THE SYSTEM SLOWS AND THE FRONT DOES NOT PUSH THROUGH UNTIL LATER ON TUESDAY THE SEVERE THREAT MAY INCREASE. DETAILS WILL BECOME BETTER DEFINED ONCE THE EXACT TIMING OF THE FRONTAL PASSAGE IS BETTER KNOWN. MUCH COLDER TEMPERATURES WILL RETURN TO THE AREA BEHIND THE FRONT FOR THE MIDDLE PORTIONS OF THE WEEK. LOWS WILL FALL WELL BELOW THE FREEZING MARK WEDNESDAY NIGHT...AND HIGHS WILL STRUGGLE TO MAKE IT OUT OF THE 30S FOR A LARGE PORTION OF THE AREA ON WEDNESDAY. WILL HAVE TO KEEP AN EYE ON HOW FAR SOUTH THE FRONT WILL MOVE ON WEDNESDAY. IF THE FRONT STALLS A LITTLE FARTHER TO THE NORTH POST FRONTAL PRECIPITATION MAY OCCUR ACROSS THE SOUTHERN CWA. THE 00Z MED RANGE MODELS ARE TAKING THE FRONT FARTHER TO THE SOUTH WITH MOST OF THE PRECIPITATION REMAINING JUST TO THE SOUTH OF THE AREA. HAVE CONTINUED A SLIGHT CHANCE FOR A RAIN AND SNOW MIX WEDNESDAY NIGHT INTO THURSDAY NEAR THE MISSOURI ARKANSAS BORDER...BUT AT THIS TIME PRECIPITATION AMOUNTS ARE EXPECTED TO REMAIN LIGHT. WISE && .AVIATION... FOR THE 12Z TAF PACKAGE...PRIMARY AVIATION HAZARD THIS MORNING WILL BE ASSOCIATED WITH A LINE OF THUNDERSTORMS AHEAD OF A FAST MOVING COLD FRONT. STRONG WESTERLY WINDS ARE ASSOCIATED WITH THIS LINE WITH GUSTS TO 40 KTS. BRIEF MVFR VIS/CIG ARE EXPECTED WITH THIS NARROW BAND OF RAIN...WHICH WILL LAST ONLY ABOUT 25 MINUTES. AFTER THE LINE MOVES THROUGH...A BRIEF PERIOD OF MVFR CIGS WILL BE POSSIBLE WITH CLEARING EXPECTED BY MIDDAY INTO EARLY AFTERNOON. WEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON...SUBSIDING AFTER SUNSET. VFR CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH THE END OF THE TAF CYCLE. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 8, 8:26 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 826 AM CDT SUN MAR 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 826 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH... HAIL TO THE SIZE OF QUARTERS... A FEW TORNADOES. AREAS AFFECTED AND TIMING: AREAS EAST OF THE HIGHWAY 65 CORRIDOR THROUGH NOON. DISCUSSION: A FAST MOVING COLD FRONT WILL MOVE ACROSS THE MISSOURI OZARKS THIS MORNING. MODEST INSTABILITY AND STRONG WIND SHEAR WILL RESULT IN SEVERE THUNDERSTORMS. BOWING LING SEGMENTS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND A FEW FAST DEVELOPING TORNADOES. HAIL TO THE SIZE OF QUARTERS ARE ALSO POSSIBLE. THIS ACTIVITY WILL MOVE WEST TO EAST ACROSS THE AREA THIS MORNING...CLEARING THE EASTERN OZARKS BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WARM FRONT WILL PUSH NORTH INTO THE AREA MONDAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT FROM LATE MONDAY MORNING INTO THE EVENING HOURS. IF ENOUGH INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL THE PRIMARY HAZARD. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA MONDAY NIGHT INTO TUESDAY BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA. THERE IS A CONDITIONAL RISK OF SEVERE THUNDERSTORMS DEPENDENT ON HOW MUCH INSTABILITY THAT CAN DEVELOP AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Mar 8, 8:05 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND GST COLE CAMP 38.46N 93.20W
03/08/2009 E50 MPH BENTON MO TRAINED SPOTTER
&&
HATCHLocal storm report, Mar 8, 8:10 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND GST PURDY 36.82N 93.92W
03/08/2009 E60 MPH BARRY MO EMERGENCY MNGR
&&
HATCHLocal storm report, Mar 8, 8:13 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0812 AM TSTM WND GST BOIS DARC 37.26N 93.51W
03/08/2009 E50 MPH GREENE MO NWS EMPLOYEE
0812 AM HAIL BOIS DARC 37.26N 93.51W
03/08/2009 E0.25 INCH GREENE MO NWS EMPLOYEE
&&
HATCHLocal storm report, Mar 8, 8:23 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND GST 2 N CROSS TIMBERS 38.05N 93.23W
03/08/2009 M68 MPH BENTON MO PUBLIC
NUMEROUS TREES DOWN AND TOPS OFF SOME TREES. REPORTED
BY HIC201.
&&
HATCHLocal storm report, Mar 8, 8:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0816 AM TSTM WND GST 1 N WILLARD 37.32N 93.43W
03/08/2009 E64 MPH GREENE MO TRAINED SPOTTER
&&
HATCHLocal storm report, Mar 8, 8:36 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND GST 4 NW GRAVOIS MILLS 38.35N 92.88W
03/08/2009 E65 MPH MORGAN MO TRAINED SPOTTER
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:26 AM CDT | Tornado Warning | SGF | Vernon | 34 min |
| Mar 8, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| Mar 8, 6:50 AM CDT | Tornado Warning | SGF | Vernon | 40 min |
| Mar 8, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 51 min |
| Mar 8, 7:02 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Mar 8, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 42 min |
| Mar 8, 7:21 AM CDT | Tornado Warning | SGF | Cedar, St. Clair | 39 min |
| Mar 8, 7:31 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 59 min |
| Mar 8, 7:34 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 56 min |
| Mar 8, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Polk | 55 min |
| Mar 8, 8:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 57 min |
| Mar 8, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 47 min |
| Mar 8, 8:35 AM CDT | Tornado Warning | SGF | Camden, Miller, Morgan | 33 min |
| Mar 8, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 40 min |
| Mar 8, 8:57 AM CDT | Tornado Warning | SGF | Laclede, Wright | 48 min |
| Mar 8, 9:04 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 41 min |
| Mar 8, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 49 min |
| Mar 8, 9:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| Mar 8, 9:23 AM CDT | Tornado Warning | SGF | Douglas | 44 min |
| Mar 8, 9:32 AM CDT | Tornado Warning | SGF | Dent, Phelps | 33 min |
| Mar 8, 10:02 AM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 73 min |
| Mar 8, 1:15 PM CDT | Wind Advisory | SGF | Dent, Maries, Oregon, Phelps, Shannon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.